Case Report  |   March 2017
Gabapentin-Induced Bullous Pemphigoid
Author Notes
  • From the Department of Emergency Medicine at WellSpan York Hospital in Pennsylvania (Dr Flamm) and the Department of Internal Medicine at NYU Lutheran Medical Center in Brooklyn, New York (Drs Sachdev and Dufresne). 
  • This case report was presented at the Gross and Microscopic Dermatology Symposium, 74th Annual Meeting of the American Academy of Dermatology in Washington, DC, on March 5, 2016. 
  •  *Address correspondence to Avram Flamm, DO, EMT-P, Department of Emergency Medicine, WellSpan York Hospital, 1001 S George St, York, PA 17403-3676. E-mail: aflamm@wellspan.org
     
Article Information
Cardiovascular Disorders / Endocrinology / Geriatric Medicine / Neuromusculoskeletal Disorders / Diabetes
Case Report   |   March 2017
Gabapentin-Induced Bullous Pemphigoid
The Journal of the American Osteopathic Association, March 2017, Vol. 117, 191-193. doi:10.7556/jaoa.2017.034
The Journal of the American Osteopathic Association, March 2017, Vol. 117, 191-193. doi:10.7556/jaoa.2017.034
Abstract

Bullous pemphigoid is an autoimmune blistering dermatosis with separation of the epidermis from the dermis. This disease process is common among elderly patients and manifests with subepidermal vesicles and tense bullae. Patients with bullous pemphigoid are more likely to have also received a previous diagnosis of a neurologic disorder. Gabapentin is an antiepileptic that is used to manage neuropathic pain. The authors describe, to their knowledge, the first report of gabapentin-induced bullous pemphigoid in an elderly man with no history of rashes or reactions to other medications.

Subscribe to view more

For full access to this article, log in to an existing user account, purchase an annual subscription, or purchase a short-term subscription.

Order a subscription

Subscribe

Pay Per View

Entire Journal
30-Day Access

$30.00

Buy Now

This Issue
7-Day Access

$15.00

Buy Now

This article
24-Hour Access

$5.00

Buy Now

Sign In Or Create an account

Please sign in using your Osteopathic.org login.
If you do not have an AOA login, you may create a new account.

Or Subscribe